Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 400, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2007, 9:24 PM CDT for Loving County, Winkler County, Texas; Lea County, New Mexico. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2007, 9:24 PM CDT (02:24 UTC)
- Expired
- Jun 17, 2007, 10:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Lea County, NM, Loving County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:55 PM CDT | HAIL 0.88 | 6 N Kermit, TX | SO REPORTED NICKEL SIZED HAIL 6 MILES NORTH OF KERMIT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 180228
SVRMAF
NMC025-TXC301-495-180330-
/O.NEW.KMAF.SV.W.0400.070618T0224Z-070618T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
924 PM CDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WINKLER COUNTY IN WEST TEXAS...
EASTERN LOVING COUNTY IN WEST TEXAS...
SOUTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 1030 PM CDT/930 PM MDT/
* AT 821 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
5 MILES SOUTH OF JAL...MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE
THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH AND
NICKEL SIZE HAIL WAS LOCATED 15 MILES WEST OF KERMIT.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
KERMIT...
THE WINKLER COUNTY SANDHILLS...
STATE HIGHWAY 18...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3214 10306 3208 10306 3204 10290 3185 10295
3171 10346 3200 10341 3218 10335
$$3 follow-up statements
000
WWUS54 KMAF 180259
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
957 PM CDT SUN JUN 17 2007
TXC301-180307-
/O.CAN.KMAF.SV.W.0400.000000T0000Z-070618T0330Z/
LOVING TX-
957 PM CDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOVING COUNTY IS
CANCELLED...
LAT...LON 3214 10306 3208 10306 3204 10290 3185 10295
3177 10322 3178 10324 3175 10327 3176 10330
3173 10333 3218 10335
$$
NMC025-TXC495-180330-
/O.CON.KMAF.SV.W.0400.000000T0000Z-070618T0330Z/
WINKLER TX-LEA NM-
957 PM CDT SUN JUN 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
CDT/930 PM MDT/ FOR SOUTHEASTERN LEA AND NORTHWESTERN WINKLER
COUNTIES...
AT 955 PM CDT...LOCAL LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL 6
MILES NORTH OF KERMIT ON STATE HIGHWAY 18. THIS STORM WAS LOCATED
NEAR KERMIT...MOVING SOUTHEAST AT 15 MPH...AND WILL REMAIN CAPABLE
OF PRODUCING NICKEL SIZE HAIL AND DAMAGING HAIL IN EXCESS OF 60 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
KERMIT...STATE HIGHWAY 18 AND THE WINKLER COUNTY SANDHILLS.
LAT...LON 3214 10306 3208 10306 3204 10290 3185 10295
3177 10322 3178 10324 3175 10327 3176 10330
3173 10333 3218 10335
$$000
WWUS54 KMAF 180311
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1011 PM CDT SUN JUN 17 2007
NMC025-180321-
/O.CAN.KMAF.SV.W.0400.000000T0000Z-070618T0330Z/
LEA NM-
911 PM MDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEA COUNTY IS
CANCELLED...
LAT...LON 3204 10290 3184 10297 3178 10324 3174 10328
3176 10330 3175 10333 3200 10333 3200 10305
3207 10305 3207 10302
$$
TXC495-180330-
/O.CON.KMAF.SV.W.0400.000000T0000Z-070618T0330Z/
WINKLER TX-
1011 PM CDT SUN JUN 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN WINKLER COUNTY...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KERMIT...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
KERMIT...STATE HIGHWAY 302...THE WINKLER COUNTY SANDHILLS.
LAT...LON 3204 10290 3184 10297 3178 10324 3174 10328
3176 10330 3175 10333 3200 10333 3200 10305
3207 10305 3207 10302
$$000
WWUS54 KMAF 180331
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1031 PM CDT SUN JUN 17 2007
TXC495-180341-
/O.EXP.KMAF.SV.W.0400.000000T0000Z-070618T0330Z/
WINKLER TX-
1031 PM CDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WINKLER COUNTY
EXPIRES AT 1030 PM CDT...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
LAT...LON 3204 10290 3184 10297 3178 10324 3174 10328
3176 10330 3175 10333 3200 10333 3200 10305
3207 10305 3207 10302
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:57 PM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Jun 17, 1:57 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT SUN JUN 17 2007 .SHORT TERM... CUTOFF LOW CONTINUED TO SPIN OVER NORTH CENTRAL TEXAS...BUT WAS SLOWLY MOVING EASTWARD ACCORDING TO WATER VAPOR IMAGERY. MEANWHILE...A PLUME OF MID AND UPPER LEVEL MOISTURE WAS ENTRAPPED UNDER A BUILDING UPPER LEVEL RIDGE OVER NEW MEXICO. A LOW LEVEL THETA E AXIS EXTENDED NORTH/SOUTH ALONG...AND WEST OF...THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS...MORE OR LESS COLOCATED WITH A DEVELOPING SURFACE TROUGH. THE REMNANTS OF THE FRONTAL BOUNDARY APPEAR TO BE SITUATED FROM THE SURFACE TROUGH NEAR THE GUADALUPE MOUNTAINS...SOUTHEASTWARD ACROSS THE STOCKTON PLATEAU. THINK WE WILL SEE A CONTINUATION OF THUNDERSTORM DEVELOPMENT ALONG THE SURFACE TROUGH/THETA E AXIS...AND OLD FRONTAL BOUNDARY...THROUGH THE REST OF THE AFTERNOON. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A STORM OR TWO COULD BRIEFLY PULSE UP AND PRODUCE MARGINALLY SEVERE HAIL OR WIND...WITH LOCALLY HEAVY RAINFALL POSSIBLE TOO. THE THREAT OF THESE ISOLATED SEVERE STORMS...AND HEAVY RAINFALL...LOOKS MOST LIKELY OVER SOUTHEAST NEW MEXICO...AND OVER THE GUADALUPE AND DAVIS MOUNTAINS WHERE CAPE VALUES WILL BE THE HIGHEST. LACK OF APPRECIABLE SHEAR WILL LIMIT THE SEVERE THREAT THOUGH. A FEW STORMS COULD DEVELOP OVER THE EASTERN CWA...A LAST PARTING SHOT FROM THE EXITING UPPER LOW...ESPECIALLY SINCE THE LLJ WILL DEVELOP. OTHERWISE...WIND SPEEDS WILL PROBABLY BE HIGHER THAN THE LAST NIGHT OR TWO...SO HAVE KEPT THE HIGHER MIN TEMPERATURES ALREADY IN THE FORECAST. .LONG TERM... UPPER LOW OVER NORTH CENTRAL TEXAS WILL MOVE EAST INTO ARKANSAS AND LOUISIANA AS AN UPPER RIDGE BUILDS INTO THE WESTERN CWA MONDAY AFTERNOON. AS A RESULT...WARM DRY WEATHER CAN BE EXPECTED MONDAY AND TUESDAY. TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S OVER MOST AREAS MONDAY AND TUESDAY AS A THERMAL RIDGE DEVELOPS OVER THE WESTERN CWA IN RESPONSE TO THE RIDGE. OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND THE BIG BEND REGION...HIGH TEMPERATURES IN THE TRIPLE DIGITS CAN BE EXPECTED. BY WEDNESDAY...THE RIDGE WILL WEAKEN SLIGHTLY IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN PLAINS. THE TROUGH WILL SERVE TO PUSH A COLD FRONT INTO THE CWA WEDNESDAY COOLING TEMPERATURES SLIGHTLY. WEAK UPPER LEVEL DISTURBANCES MOVING AROUND THE EASTERN EDGE OF THE HIGH WILL PRODUCE ISOLATED THUNDERSTORMS OVER THE WESTERN AREAS WEDNESDAY. A WEAK UPPER LEVEL LOW WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY AND WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE EASTERN SECTIONS THURSDAY AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO DECREASE OVER THE AREA BY EARLY FRIDAY AS THE LOW CONTINUES TO MOVE SOUTH AWAY FROM THE CWA. TEMPERATURES WILL BE ON THE INCREASE AGAIN FRIDAY AS THE THERMAL RIDGE REDEVELOPS OVER THE WESTERN CWA. WARM DRY WEATHER IS EXPECTED OVER THE AREA NEXT WEEKEND AS THE UPPER RIDGE CONTINUES OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 97 74 95 / 20 10 10 10 CARLSBAD NM 69 105 67 102 / 30 10 10 10 DRYDEN TX 71 98 72 98 / 20 10 10 10 FORT STOCKTON TX 71 101 73 100 / 10 10 10 10 GUADALUPE PASS TX 67 98 70 94 / 20 10 10 10 HOBBS NM 69 104 67 100 / 20 10 10 10 MARFA TX 57 93 60 94 / 10 10 10 10 MIDLAND INTL AIRPORT TX 70 98 71 97 / 10 10 10 10 ODESSA TX 73 99 74 98 / 10 10 10 10 WINK TX 72 107 71 105 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/54
Hazardous weather outlook, Jun 17, 1:56 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 156 PM CDT SUN JUN 17 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 156 PM CDT SUN JUN 17 2007 /1256 PM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED STORM OR TWO COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY OF THESE STRONGER STORMS. SOUTHEAST NEW MEXICO...AND THE GUADALUPE AND DAVIS MOUNTAINS STAND THE BEST CHANCE OF SEEING ANY OF THESE ISOLATED STRONG STORMS. THUNDERSTORMS STRENGTH WILL DIMINISH AROUND SUNSET...OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 17, 5:45 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT SUN JUN 17 2007 NMZ028-172345- EDDY COUNTY PLAINS- 445 PM MDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF COTTONWOOD ALONG US 285 AT 445 PM MDT...MOVING EAST AT 20 MPH. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM IS VERY STRONG AND COULD BECOME SEVERE AT ANY TIME. THOSE IN THE PATH OF THIS STORM SHOULD TAKE COVER AS IT APPROACHES. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. 13
Local storm report, Jun 17, 7:15 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
715 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 S CARLSBAD 32.33N 104.24W
06/17/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL ON COLEMAN ROAD
NEAR US HIGHWAY 62/180 SOUTH OF CARLSBAD.
&&
MUELLERSpecial weather statement, Jun 17, 7:45 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 745 PM CDT SUN JUN 17 2007 TXZ058-180145- REEVES COUNTY AND UPPER TRANS PECOS- 745 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL REEVES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF ORLA OVER RURAL NORTHWESTERN REEVES COUNTY AT 745 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT MOTORISTS ON FARM TO MARKET ROAD 2119 AND U.S. HIGHWAY 285. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 17, 8:08 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
808 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 18 NNE CARLSBAD 32.64N 104.12W
06/17/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL 2 INCHES
DEEP ALONG STATE HIGHWAY 31 4-5 MILES SOUTH OF US HIGHWAY
62/180.
&&
MUELLERSpecial weather statement, Jun 17, 8:43 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 843 PM CDT SUN JUN 17 2007 TXZ058-067-180245- WARD-REEVES COUNTY AND UPPER TRANS PECOS- 843 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES AND NORTHWESTERN WARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF PECOS AT 843 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT THE CITY OF PECOS AND MOTORISTS ON U.S. HIGHWAY 285 SOUTH OF THE INTERSECTION OF STATE HIGHWAY 302. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 9:14 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 914 PM CDT SUN JUN 17 2007 NMZ034-TXZ059-060-180315- SOUTHERN LEA COUNTY-WINKLER-LOVING- 914 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN LOVING...SOUTHEASTERN LEA AND WESTERN WINKLER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST OF WINK AT 914 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS EXPECTED TO REMAIN NORTH OF STATE HIGHWAY 302 OVER OPEN COUNTRY. ANOTHER STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF JAL AT 814 PM MDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT MOTORISTS ON STATE HIGHWAY 18 BETWEEN JAL AND KERMIT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Jun 17, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 67 min |
| Jun 17, 9:50 PM CDT | Flash Flood Warning | MAF | Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.